MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; SEE H11

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; SEE H11
Catalog Number 367341
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd vacutainer® push button blood collection set, there was blood leakage.This occurred on between 7 and 10 wing sets.No patient or user impact reported.
 
Additional Manufacturer Narrative
D.2a.Common device name: blood specimen collection device; intravascular administration set d.2b medical device type: one additional code applies; jka a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd vacutainer® push button blood collection set, there was blood leakage.This occurred on between 7 and 10 wingsets.No patient or user impact reported.
 
Additional Manufacturer Narrative
The following fields have been updated with additional/corrected information: d.9.Device available for eval: yes.D.9.Returned to manufacturer on: 18-sep-2024.Investigation summary: bd received 8 shelf packs of samples and 2 photos for investigation.The photos were reviewed and the indicated failure mode for leakage during to injection/blood/urine collection was observed.Additionally, the customer samples along with 30 retention samples from bd inventory, were evaluated by functional testing and the issue of leakage during to injection/blood/urine collection was not observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode of leakage during to injection/blood/urine collection based on customer photo analysis, but unable to confirm based on retain sample analysis and customer sample analysis.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
SEE H11
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20251754
Report Number1024879-2024-00829
Device Sequence Number8516937
Product Code FPA
UDI-Device Identifier30382903673415
UDI-Public(01)30382903673415
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Catalogue Number367341
Device Lot Number4135046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown